Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JipSar1

Advise required.. desperately

Recommended Posts

Hi everyone,

I don't think I will be the first one to write a post with similar or perhaps even exact the this context but I feel helpless and at this point I believe the best advise will come from people that actually been trough or are going trough this instead of yet another promise by an 'professional', 'brand' or 'article'.

i have been dealing with acne for years now. When I grew up I always had good skin, the occasional facial specialist even told me how lucky I was. 

'Out of the blue' my skin started to show problems, but everyone around me convinced me that it was mainly 'in my head' and not all that bad. I tried products here and there but often I got told it was just a random break out and I shouldn't freak out so much (again people close to me convinced me that it was all between my ears, pun not intended;)

eventually I had enough and I visited a high end dermatologist, who didn't even move from her side of the desk and told me from distance: 'ACNE'. She prescribed me heavy antibiotics and creams but due to the fact I felt like she didn't even examined me, I felt like it was nonsense.

The years following you skin had massive break outs and times it calmed down, when I was suffering from a break out I always 'found' a reason; a party, stress, diet, washing detergent,  new product.

Eventually I moved country and to be honest I made not 100% sure whether my skin got worse or I became more aware.

break it upon break out followed and I went to many expensive facials who told me it weren't hormones or acne; it were the products I was using. Many expensive purchases later I realised the pattern; it always calmed down a bit and then it is back.

another (very expensive) dermatologist visit later showed me the same uninterested treatment, not taking a close look at my skin but telling me from the other side of the desk 'ACNE' with the exact same heavy medical treatment.
The fact that she said the exact same as the previous dermatologist years ago made  try out those medicines.

A long cure of antibiotics and face creams later it improved for a week and then it got worse.

Then I thought to try the non-medicinal route, food supplements and creams. Same story, a small improvement and by now I even have break-outs on places I never had before.

VERY LONG STORY SHORT: I feel helpless and I don't know what to do anymore....
I've found another acne specialist who charges even more or should I really turn to roaccutene (something I REALLY DONT want)

I have the feeling I have tried it all and I am just losing hope. 

Anyone any feedback, stories, tips????

Share this post


Link to post
Share on other sites

Im guessing you have probably tried benzoyl peroxide but have you tried Epiduo cream? My derm calls it a low dosage roaccutane cream. Im currently using it and while it does take a month for your skin to adjust (redness is a common side effect), its really good. I get cystic hormonal acne and now i have no cysts and its only been a month. But you NEED to use sunscreen, that is so important as one of the main ingredients in Epiduo is vitamin A. You need a perscription for it and I know here in Australia a doctor can give it to you but you might need a dermatologist to write one up. Anyway, its worth a try. Roaccutane is definitely only a last resort.

Share this post


Link to post
Share on other sites

Accutane/Roaccutane is extremely risky. So many people regret taking it. Alot are dealing with really bad side effects 2, 5 and 10+ years later. But on the other hand, you might be one of the lucky ones who it works for but are left with only a few side effects. I still think its too risky. But everyone is allowed their own opinion.

Share this post


Link to post
Share on other sites
1 hour ago, Rachie39 said:

Accutane/Roaccutane is extremely risky. So many people regret taking it. Alot are dealing with really bad side effects 2, 5 and 10+ years later. But on the other hand, you might be one of the lucky ones who it works for but are left with only a few side effects. I still think its too risky. But everyone is allowed their own opinion.

You are right, isotretinoin definitely can produce some negative side effects. I used to be like you and worry about it doing potential harm to me, so I would just avoid the medication like the plague, even when the doctor proposed it as an option. But years of having acne eventually took a toll on my stern rejection towards it and I gave it a chance. Isotretinoin is all that has really worked for me. I tried everything and after years of having the disease I decided to give the harsh medication a chance. This user JipSar1 appears to be in a similar position that I was in.

But Rachie39, it is very smart of you to be very hesitant and cautious towards the medication. It even had some bad mental side effects on me, but I still dont regret taking the medication because I risked getting worse scarring from the severe, persistent acne.

Share this post


Link to post
Share on other sites

I can definitely understand why you ended up taking it, and while I am saying that its too risky and should only be a last resort, I also think that if I got to that stage where it was a last resort, I would want to seriously consider it. But for me personally, i have physical and medical issues. I have had an eating disorder since I was 6. (Im now 31) depression, suicidal attempts, and ive had a heart attack and seizures (from the ED), to name a few, so for me its a death sentance and my doctor and dermatologist both agree my body and mind would not last a full course. But thats why im against it for me and why I know how damaging it can be for others. But, again, I do understand why you decided to take it. Acne is devastating on your mental health and when your desperate you do desperate things, like taking accutane/Roaccutane because the torment of having acne is larger than your fear of what could go wrong. Im glad it worked for you and that you took that risk without anything really major happening. I am sorry to hear that you did have some side effects though. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×